Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 475, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2008, 11:45 PM CDT for 4 counties in Iowa. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 11:45 PM CDT (04:45 UTC)
- Expired
- Jul 28, 2008, 12:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 280445 SVRDMX IAC099-125-153-181-280530- /O.NEW.KDMX.SV.W.0475.080728T0445Z-080728T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1145 PM CDT SUN JUL 27 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA... SOUTHEASTERN POLK COUNTY IN CENTRAL IOWA... THIS INCLUDES THE CITY OF DES MOINES... NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA... NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 1230 AM CDT. * AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTOONA...OR 8 MILES NORTHEAST OF DES MOINES...AND MOVING SOUTHEAST AT 47 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARLISLE BY 1150 PM CDT... RUNNELLS...HARTFORD AND 8 MILES SOUTHWEST OF PRAIRIE CITY BY 1155 PM CDT... SWAN BY MIDNIGHT CDT... PLEASANTVILLE AND 8 MILES NORTHEAST OF SANDYVILLE BY 1205 AM CDT... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 133 AND 154. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 89. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 8 AND 14. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4145 9300 4133 9348 4166 9367 4175 9332 TIME...MOT...LOC 0445Z 321DEG 41KT 4160 9344 $$ DONAVON
2 follow-up statements
000
WWUS53 KDMX 280508
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT MON JUL 28 2008
IAC153-280518-
/O.CAN.KDMX.SV.W.0475.000000T0000Z-080728T0530Z/
POLK IA-
1208 AM CDT MON JUL 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY IS
CANCELLED...
AT 1203 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR EASTERN IOWA.
LAT...LON 4145 9300 4133 9348 4150 9352 4151 9346
4151 9343 4149 9340 4150 9337 4149 9333
4154 9333 4157 9322
TIME...MOT...LOC 0508Z 327DEG 39KT 4140 9329
$$
IAC099-125-181-280530-
/O.CON.KDMX.SV.W.0475.000000T0000Z-080728T0530Z/
JASPER IA-MARION IA-WARREN IA-
1208 AM CDT MON JUL 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN WARREN...NORTHWESTERN MARION AND SOUTHWESTERN JASPER
COUNTIES...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SWAN...OR 17 MILES SOUTHEAST OF DES MOINES...MOVING
SOUTHEAST AT 45 MPH.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4145 9300 4133 9348 4150 9352 4151 9346
4151 9343 4149 9340 4150 9337 4149 9333
4154 9333 4157 9322
TIME...MOT...LOC 0508Z 327DEG 39KT 4140 9329
$$
DONAVON000
WWUS53 KDMX 280515
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT MON JUL 28 2008
IAC099-125-181-280525-
/O.CAN.KDMX.SV.W.0475.000000T0000Z-080728T0530Z/
JASPER IA-MARION IA-WARREN IA-
1215 AM CDT MON JUL 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN...
NORTHWESTERN MARION AND SOUTHWESTERN JASPER COUNTIES IS CANCELLED...
AT 1212 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND
NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR EASTERN IOWA.
LAT...LON 4145 9300 4133 9348 4150 9352 4151 9346
4151 9343 4149 9340 4150 9337 4149 9333
4154 9333 4157 9322
TIME...MOT...LOC 0515Z 327DEG 39KT 4134 9324
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:28 PM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jul 27, 3:28 PM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT SUN JUL 27 2008 .DISCUSSION... WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND. BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY THROUGH SUNDAY. && .AVIATION...27/18Z CURRENT CONVECTIVE COMPLEX OVER NRN IA WILL CONTINUE MOVING ESE EARLY THIS AFTERNOON. THE FORECAST BEYOND THE NEXT FEW HOURS IS STILL UNCERTAIN AS FAR AS EXACTLY WHERE ADDITIONAL STORMS WILL DEVELOP. THUNDERSTORMS MAY DEVELOP DURING PEAK HEATING ALONG AND SOUTH OF HWY 30...AND/OR REDEVELOP ACROSS NRN IA OVERNIGHT...OR BOTH. THIS UNCERTAINTY IN TIMING...AS WELL AS LOCATION...HAS LEAD TO NO MENTION OF THUNDER BEYOND DEALING WITH STORMS THAT ARE ONGOING. HAVE INCLUDED CB WORDING AFTER 00Z WITH FURTHER DETAILS ADDED ONCE TIMING AND LOCATION BECOMES MORE CLEAR RATHER THAN ADDING THUNDER FOR PROLONGED PERIODS WITH LOW CONFIDENCE. && .DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF COUNTIES. && AVIATION...MOYER PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 11:10 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1110 PM CDT SUN JUL 27 2008 IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-281100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1110 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS TO 60 MPH...AND HAIL TO BASEBALL SIZE. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING... ESPECIALLY OVER SOUTHERN IOWA...WHERE HEAVY RAIN FELL RECENTLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY. CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT THIS TIME FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. IAZ004>007-015>017-281100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1110 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE WITH AN ISOLATED SEVERE STORM NOT OUT OF THE QUESTION. THE MAIN THREAT WOULD BE STRAIGHT LINE WINDS TO 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY. CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT THIS TIME FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT. KINNEY/REV
In the hours before
Local storm report, Jul 27, 11:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL KNOXVILLE 41.32N 93.10W
07/27/2008 E1.00 INCH MARION IA LAW ENFORCEMENT
MARION COUNTY SHERRIFF OFFICE REPORTS DIME TO QUARTER
SIZE HAIL FALLING AT THE STATION.
&&
LEELocal storm report, Jul 27, 11:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL BOONE 42.05N 93.88W
07/27/2008 M2.75 INCH BOONE IA NWS EMPLOYEE
&&
MS JUL 08Local storm report, Jul 27, 11:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 1 S LUTHER 41.95N 93.82W
07/27/2008 E1.75 INCH BOONE IA LAW ENFORCEMENT
&&
BFLocal storm report, Jul 27, 11:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL 5 N OGDEN 42.11N 94.03W
07/27/2008 E1.75 INCH BOONE IA PUBLIC
PUBLIC REPORTS QUARTER TO GOLF BALL SIZED HAIL FALLING AT
170TH AND P70 IN BOONE COUNTY.
&&
LEELocal storm report, Jul 27, 11:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL PLEASANTVILLE 41.39N 93.27W
07/27/2008 E0.88 INCH MARION IA PUBLIC
PUBLIC REPORTS NICKEL SIZED HAIL IN PLEASANTVILLE.
&&
LEELocal storm report, Jul 27, 11:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1137 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL BOONE 42.05N 93.88W
07/27/2008 E1.25 INCH BOONE IA LAW ENFORCEMENT
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 47 min |
| Jul 27, 7:40 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 8 hr |
| Jul 27, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 10 min |
| Jul 27, 7:54 PM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe | 36 min |
| Jul 27, 8:00 PM CDT | River Flood Warning | DMX | Mahaska | 38 hr |
| Jul 27, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 33 min |
| Jul 27, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 46 min |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose | 44 hr |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 44 hr |
| Jul 27, 9:14 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 31 min |
| Jul 27, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 41 min |
| Jul 27, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 39 min |
| Jul 27, 10:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 38 min |
| Jul 27, 10:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 51 min |
| Jul 27, 10:56 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe | 49 min |
| Jul 27, 11:05 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 40 min |
| Jul 27, 11:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 48 min |
| Jul 27, 11:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 45 min |
| Jul 27, 11:20 PM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Mahaska, Marion, Polk, Warren | 4 hr |
| Jul 27, 11:28 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Warren | 47 min |
| Jul 27, 11:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 37 min |
| Jul 27, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe | 36 min |
| Jul 27, 11:59 PM CDT | Flash Flood Warning | DMX | Boone, Greene, Story | 117 min |
| Jul 28, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 38 min |
| Jul 28, 12:26 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wayne | 27 min |
| Jul 28, 1:06 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Jul 28, 1:18 AM CDT | Flash Flood Warning | DMX | Adair, Appanoose, Audubon, Carroll, Clarke, Dallas and 10 more | 6 hr |
| Jul 28, 1:46 AM CDT | Tornado Warning | DMX | Adair, Madison | 29 min |
| Jul 28, 2:15 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 45 min |
| Jul 28, 2:23 AM CDT | River Flood Warning | DMX | Polk | 26 hr |
| Jul 28, 2:35 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 53 hr |
| Jul 28, 3:03 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 23 min |
| Jul 28, 4:49 AM CDT | Tornado Warning | DMX | Carroll, Crawford | 41 min |
| Jul 28, 5:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 44 min |
| Jul 28, 6:03 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 42 min |
| Jul 28, 6:11 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 49 min |
| Jul 28, 6:45 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 45 min |
| Jul 28, 6:47 AM CDT | River Flood Warning | DMX | Warren | 30 hr |
| Jul 28, 7:13 AM CDT | Areal Flood Warning | DMX | Adair, Appanoose, Clarke, Dallas, Davis, Decatur and 8 more | 12 hr |
| Jul 28, 9:27 AM CDT | River Flood Warning | DMX | Decatur | 14 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 43 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Polk | 29 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Guthrie | 19 hr |
| Jul 28, 1:07 PM CDT | River Flood Warning | DMX | Madison, Warren | 35 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.